Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 184, NWS Pueblo, CO

September 3, 2008Alamosa County, Rio Grande County, Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 3, 2008, 1:38 PM MDT for Alamosa County, Rio Grande County, Saguache County, Colorado. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2008, 1:38 PM MDT (19:38 UTC)
Expired
Sep 3, 2008, 2:53 PM MDT
In force
75 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Alamosa County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 178 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 7.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2008-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2008-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1979 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 031938
SVRPUB
COC003-105-109-032115-
/O.NEW.KPUB.SV.W.0184.080903T1938Z-080903T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
138 PM MDT WED SEP 3 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
  NORTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...

* UNTIL 315 PM MDT...

* AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LA GARITA...OR
  ABOUT 32 MILES NORTHWEST OF ALAMOSA...AND WAS MOVING TOWARD THE
  EAST AT 14 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA GARITA.
  CENTER.
  HOOPER.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3795 10580 3757 10593 3777 10638 3792 10634
TIME...MOT...LOC 1938Z 287DEG 13KT 3781 10626

$$

METZE
4 follow-up statements
000 
WWUS55 KPUB 031950
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT WED SEP 3 2008

COC003-105-109-032115-
/O.CON.KPUB.SV.W.0184.000000T0000Z-080903T2115Z/
ALAMOSA CO-SAGUACHE CO-RIO GRANDE CO-
150 PM MDT WED SEP 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN RIO GRANDE...SOUTH CENTRAL SAGUACHE AND NORTHWESTERN
ALAMOSA COUNTIES...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR LA
GARITA...OR 30 MILES NORTHWEST OF ALAMOSA...AND WAS MOVING TOWARD THE
EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA GARITA.
  CENTER.
  HOOPER.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3776 10634 3789 10630 3795 10580 3791 10581
      3790 10582 3789 10582 3786 10584 3757 10593
TIME...MOT...LOC 1950Z 287DEG 13KT 3780 10621

$$

METZE
000 
WWUS55 KPUB 032001
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT WED SEP 3 2008

COC003-105-109-032115-
/O.CON.KPUB.SV.W.0184.000000T0000Z-080903T2115Z/
ALAMOSA CO-SAGUACHE CO-RIO GRANDE CO-
201 PM MDT WED SEP 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN RIO GRANDE...SOUTH CENTRAL SAGUACHE AND NORTHWESTERN
ALAMOSA COUNTIES...

AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR LA
GARITA...OR 28 MILES NORTHWEST OF ALAMOSA...AND WAS MOVING TOWARD THE
EAST AT 17 MPH.

LOCATIONS IMPACTED INCLUDE...
  CENTER.
  HOOPER.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3775 10630 3788 10624 3795 10580 3791 10581
      3786 10584 3757 10593
TIME...MOT...LOC 2001Z 275DEG 15KT 3780 10615

$$

METZE
000 
WWUS55 KPUB 032041
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT WED SEP 3 2008

COC003-105-109-032115-
/O.CON.KPUB.SV.W.0184.000000T0000Z-080903T2115Z/
ALAMOSA CO-SAGUACHE CO-RIO GRANDE CO-
240 PM MDT WED SEP 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EXTREME NORTHEASTERN RIO GRANDE...SOUTH CENTRAL SAGUACHE AND
NORTHWESTERN ALAMOSA COUNTIES...

AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
CENTERED NEAR MOSCA IN NORTHWESTERN ALAMOSA COUNTY...OR 14 MILES 
NORTH OF ALAMOSA...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3763 10605 3790 10608 3795 10580 3791 10581
      3786 10584 3766 10591 3759 10592 3757 10594
TIME...MOT...LOC 2040Z 311DEG 19KT 3767 10591

$$
000 
WWUS55 KPUB 032053
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT WED SEP 3 2008

COC003-105-109-032103-
/O.CAN.KPUB.SV.W.0184.000000T0000Z-080903T2115Z/
ALAMOSA CO-SAGUACHE CO-RIO GRANDE CO-
253 PM MDT WED SEP 3 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHEASTERN RIO GRANDE...SOUTH CENTRAL SAGUACHE AND NORTHWESTERN
ALAMOSA COUNTIES...

A STRONG THUNDERSTORM WAS NEAR MOSCA AT 250 PM MOVING SOUTHEAST AT 
15 MPH. THIS STORM WILLPRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER 
AND HAZARDOUS LIGHTNING.

LAT...LON 3763 10605 3790 10608 3795 10580 3791 10581
      3786 10584 3766 10591 3759 10592 3757 10594
TIME...MOT...LOC 2053Z 311DEG 19KT 3762 10584

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:01 AM MDT, 9 hours 37 minutes earlier.

Area forecast discussion, Sep 3, 4:01 AM MDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
401 AM MDT WED SEP 3 2008

.SHORT TERM...

(TODAY AND TONIGHT)

STRATUS HAS SPREAD BACK ACROSS PORTIONS OF THE EASTERN PLAINS AND
EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS EARLY THIS
MORNING...WITH PATCHES ALONG THE WRN SLOPES OF THE CONTDVD AND
SANGRES AS WELL.  AREA OF SHOWERS ACROSS SW KS...OK/TX PANHANDLE
HAVE BEEN SPREADING BACK WESTWARD (APPROACHING BACA COUNTY) ASSOC
WITH AREA OF ISENTROPIC LIFT ON 310 K SFC.  THIS COULD BE ASSOC WITH
WEAK SHORTWAVE (EVIDENT IN RUC/WV PICS) MOVING THROUGH NRN NM
TOWARDS THE CEN PLAINS HELPING TO PULL LOW/MID LVL WINDS AROUND FROM
THE EAST TO SE OVERRIDING COOL SFC HIGH.  HARD TO SAY HOW FAR WEST
THIS AREA OF SHOWERS WILL PROGRESS.  SHORT RANGE MODELS KEEP PCPN
AXIS JUST EAST OF THE AREA THROUGH THE MORNING.  COULD BE A BRIEF
SHOWER BEFORE 12Z...BUT THINK BY THE TIME THE PACKAGE GOES INTO
AFFECT...SHOWERS WILL BE LARGELY DONE.

FOR TODAY...MORNING STRATUS WILL DISSIPATE FAIRLY QUICKLY.  MAIN
PLAYER WILL BE THE NEXT SHORTWAVE TROF MOVING INTO THE GREAT BASIN
ATTM. THIS FEATURE WILL MOVE ACROSS CO DURING THE AFTN...TRIGGERING
ISOLATED TO SCT THUNDERSTORMS OVER THE MTS BY 18Z. AS THUNDERSTORMS
MOVE OFF THE SE MTS INTO THE ADJACENT PLAINS...THEY SHOULD BE
ENCOUNTERING MORE OF A MID LVL CAP.  THUS THINK THEY WONT GET FAR
OFF THE EASTERN PLAINS BEFORE DIMINISHING.  BOTH NAM/GFS KEEP
MAJORITY OF POPS ALONG/WEST OF I-25 CORRIDOR...WHICH LOOKS
REASONABLE. OTHERWISE...RETURN SOUTHERLY FLOW ALLOWS TEMPS TO WARM
ACROSS THE EAST...WHILE TROF APPROACHING FROM THE WEST COOLS MID LVL
TEMPS OUT WEST.  THUS...MAX TEMPS SHOULD BE A LITTLE COOLER IN THE
WEST...AND WARMER IN THE EAST.

FOR TONIGHT...TROF IS QUICK TO MOVE ACROSS THE STATE...WITH DRYING
TAKING PLACE BEHIND IT. THUNDERSTORMS SHOULD DIMINISH FOR MOST AREAS
SHORTLY AFTER SUNSET.  DEW POINTS FALL OVERNIGHT AS DRIER AIR
WORKS IN OVER THE MTS.  COULD SEE SOME LOW CLOUDS/STRATUS REDEVELOP
ALONG THE CO/KS BORDER AFTER 06Z. -KT

.LONG TERM...

(THURSDAY THROUGH TUESDAY)

...MAIN CONCERN THIS PD IS WX THU (SVR) AND FRIDAY (STRONG COLD
   FRONT)...

THURSDAY COULD BE AN INTERESTING DAY WX-WISE ACROSS THE REGION. A
2ND IN A SERIES OF SHORT WAVES WILL BE MOVING THROUGH ON THIS DAY.
THE FIRST SHORT WAVE WHICH CAME THROUGH IN THE SHORT TERM PERIOD
(DISCUSSED ABOVE) WILL HAVE SET THE STAGE IN THE LOWER LVLS AND
SYNOPTIC UPSLOPE WILL LIKELY BE IN PLACE BY THU AFTERNOON. THE
COMBINATION OF THIS 2DN SHORTWAVE...THE UPSLOPE AND INCREASING
FLOW ALOFT WILL ALLOW FOR A RATHER STRONG DEEP LAYER SHEAR PATTERN
TO BE OVER THE REGION BY LATE AFTERNOON AND EVENING. THE QUESTION
FOR ROTATING STORMS WILL BE HOW MUCH LOW LEVEL INSTABILITY WILL BE
IN PLACE? GUIDANCE IS INDICATING 50+ DWPTS WHICH ARE NOT TOOOO BAD
GIVEN THE -12C 500 MB AIR WHICH WILL BE OVER THE REGION. SOUNDING
SHOW A NICE HODOGRAPH FOR SVR STORMS ALONG WITH ABOUT 1000 J/KG OF
INSTABILITY. GIVEN THE FORCING AND NOT TOO MUCH CIN...WE WILL HAVE
THE POTENTIAL FOR A COUPLE OF SUPERCELLS ON THIS DATE. BASED ON
LATEST 06Z NAM GUIDANCE...BEST CHANCE WILL BE OVER THE FAR E
PLAINS DURING THE EARLY EVENING HOURS. QPF FIELDS ARE SHOWING
ISOLATED QPF CELLULAR CONVECTIVE BULLSEYES OVER THIS REGION
INDICATING ISOLATED CONVECTIVE CELLS (I.E., LIKELY SUPERCELLS
GIVEN THE SHEAR). SPC ON THIS DAY HAS THE AREA IN A SEE
TEXT...BUT I WOULD NOT BE TOO SURPRISED IF WE ARE UPGRADED IN
LATER OUTLOOKS...ESPECIALLY IF THE LLVL MOISTURE INCREASES.

DURING THE EARLY MORNING HOURS OF FRIDAY WE WILL HAVE A RATHER
STRONG COLD FRONT DROP SOUTH ALONG THE I-25 CORRIDOR. TEMPS BY 12Z
AT 700 MB ARE FCST TO BE BELOW 0C FROM THE PALMER DVD NWD.
OBVIOUSLY...WE WILL SEE AN OVC DAY FRI MORNING....ESPECIALLY JUST
E OF THE S FRONT RANGE. I WOULD NOT BE TOO SURPRISED IF ALL OF
THE PLAINS REMAINS CLOUDY/MOSTY CLOUDY ON FRIDAY AND I HAVE DRAWN
THIS UP IN THE GRIDDS FOR THIS DAY. CURRENTLY HAVE MAX TEMPS IN
THE 60S/70S ON THE PLAINS AND THIS MAY BE GENEROUS. I WOULD NOT BE
TOO SURPRISED IF LATER SHIFTS KNOCK A FEW DEGREES OFF THESE
HIGHS...ESPECIALLY ALONG THE I-25 CORRIDOR. IF PRECIP
OCCURS...BEST CHANCE WILL BE ON THE S SLOPES OF THE FRONT RANGE.
SOME OF THIS PRECIP MAY BE OF A FROZEN NATURE AT HIGHER
ELEVATIONS.

BY SAT MORNING...HEIGHTS WILL BE RISING OVER THE REGION AND EXPECT
WE WILL CLEAR OUT PRETTY QUICKLY SAT MORNING AS FLOW SHIFT TO NW AT
700 MB. I EXPECT TEMPS TO RECOVER INTO THE 70S AND LOWER 80S BY SAT
AFTERNOON.

SUNDAY SHOULD BE A RATHER NICE DAY AND MOSTLY DRY.

MONDAY ANOTHER WEAK SURGE DROPS SOUTH AND THIS SHOULD COOL THE MAX
TEMPS DOWN A FEW DEGREES. NOT MUCH SUPPORT ALOFT WITH THIS SURGE SO
DO NOT EXPECT MUCH IN THE WAY OF PRECIP. /HODANISH

&&

.AVIATION...

VFR STRATUS WILL REMAIN ACROSS THE EASTERN PLAINS THIS
MORNING BEFORE DISSIPATING BY AFTN.  MEANWHILE...SOME MVFR TO LOCAL
IFR CIGS CURRENTLY ALONG WRN SLOPES OF THE CONTDVD WILL PERSIST
THROUGH THE MORNING.  BY AFTN...VFR CIGS ASSOCIATED WITH ISOLATED TO
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS/VALLEYS
MAINLY WEST OF I-25. THERE IS A BETTER CHANCE FOR ISOLATED
THUNDERSTORMS ACROSS THE SAN LUIS VALLEY AFFECTING THE KALS TAF
SITE.  GUSTY WINDS...LIGHTNING...AND BRIEF RAINFALL WILL BE THE MAIN
THREAT WITH THUNDERSTORMS TODAY.  COULD SEE A LOCALIZED STRONG STORM
PRODUCE SOME SMALL HAIL UP TO 1/2 INCH IN DIAMETER.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/34
Hazardous weather outlook, Sep 3, 6:55 AM MDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
655 AM MDT WED SEP 3 2008

COZ058>089-093>099-041300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
655 AM MDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING ALONG AND WEST OF THE INTERSTATE 25 CORRIDOR.  THE BEST
CHANCE FOR THUNDERSTORMS WILL BE OVER THE MOUNTAINS.  THE MAIN
THREAT WITH THUNDERSTORMS WILL BE WIND GUSTS UP TO 45
MPH...LIGHTNING...AND BRIEF MODERATE TO HEAVY RAINFALL.  ONE OR TWO
STORMS COULD BRIEFLY BECOME STRONG...PRODUCING SOME HAIL UP TO 1/2
INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THE EASTERN
PLAINS DURING THURSDAY AFTERNOON AND EVENING. THE PRIMARY THREAT
FROM THESE STORMS WILL BE WINDS GREATER THAN 60 MPH AND HAIL GREATER
THAN ONE INCH IN DIAMETER.

ON FRIDAY...A FEW THUNDERSTORMS...POSSIBLY STRONG...WILL BE POSSIBLE
ALONG THE COLORADO AND NEW MEXICO BORDER. OTHER THUNDERSTORMS MAY
OCCUR ON THE EAST FACING SLOPES OF THE SOUTHERN MOUNTAINS.

FOR THE REST OF THE PERIOD...ISOLATED THUNDERSTORMS WILL BE
POSSIBLE...MAINLY IN THE MOUNTAINS AND ADJACENT PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 2 PM ALONG AND WEST OF THE INTERSTATE 25 CORRIDOR.

31/34

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.